Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


moving to diabetes after 10 years of meds thanks
Oct 23, 2003

Hello Docs, well its been a great 10 years on medication. Now for the bad news. With the help of meds, I am now moving into diabetes. I am feeling really down after being the strong one for so many, really thinking that dying is on the horizon. Started on long road of AZT, then 3TC, then PI, now Combivir/Sustiva. Diabetes is around the corner and I'm actually more worried about dying. I also added lipitor to the program of meds with famvir, as I have progressed. Still look good but veins in body starting to show. Always been on the track to success but now I feel derailed due to my latest labs. Will talk with my doc for future. As through all this I have been thru 2t-cells and now 860 highest ever, and undetectable viral load just so I could move onto diabetes. OK, I need some words of encouragement and enlightenment. Thanks Aloha

Response from Dr. Conway

Congratulations on making it this far, with a functionally normal immune system. Combivir/Sustiva is a relatively easy regimen to take, and, from what you say, it is working.

With respect to lipodystrophy, this is a regimen that has not been associated with significant progression, so you should be OK there.

Famvir is a herpes drug, so this has nothing to do with HIV per se. It sounds as if your herpes is acting up, and famvir is very effective to both treat and prevent attacks. And some people don't have to take it forever. It may give your immune system a rest from the herpes for a while. Later, you may not need the famvir to fight off the herpes.

You don't give me your blood glucose level, but being off medications that precipitate diabetes (which you now are) along with dieting and exercise may do the trick. It may also help your cholesterol (for which I gather you are taking the lipitor).

It sounds like you have fought the good fight for many years. Although I can't be sure, I might tell you to look at this as just another challenge for you to overcome...and to be proud of yourself when you have.

Keep me posted.



Previous
help for fuzeon swellings?
Next
Treatment working?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement